Alert archive / Alabama / Ice Storm Warnings in 2021
Ice Storm Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this ice storm warning at Feb 15, 2021, 4:02 AM CST for 8 counties in Alabama. It was in force for 15 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2021, 4:02 AM CST (10:02 UTC)
- Expired
- Feb 15, 2021, 6:51 PM CST
- In force
- 15 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 6:28 AM CST | FREEZING RAIN 0.02 | 8 Wsw Owens Crossroads, AL | OVER 20 CARS WERE INVOLVED IN A ACCIDENT DUE TO ICY CONDITIONS ON THE ROADWAY. |
| Feb 15, 9:50 AM CST | SLEET 0.5 | Underwood-Petersville, AL | .5 INCHES OF SLEET WAS REPORTED IN THE UNDERWOOD COMMUNITY NW OF FLORENCE. |
| Feb 15, 11:18 AM CST | SLEET 0.5 | Waterloo, AL | HALF OF AN INCH OF SLEET WAS REPORTED IN THE WATERLOO AREA. |
| Feb 15, 11:30 AM CST | SLEET 0.5 | 1 Ene Sheffield, AL | ONE QUARTER TO ONE HALF OF AN INCH OF SLEET REPORTED. |
| Feb 15, 12:00 PM CST | SLEET 0.5 | 4 Wnw Madison, AL | HALF OF AN INCH OF SLEET REPORTED. |
| Feb 15, 12:00 PM CST | SLEET 1 | Waterloo, AL | CORRECTS PREVIOUS SLEET REPORT FROM WATERLOO. ONE INCH OF SLEET WAS REPORTED IN THE WATERLOO AREA. |
| Feb 15, 12:02 PM CST | SLEET 1.5 | Waterloo, AL | ONE AND A HALF INCHES OF SLEET WAS REPORTED. |
| Feb 15, 12:10 PM CST | SLEET 1 | 1 Ene Sheffield, AL | ONE INCH OF SLEET WAS REPORTED. |
| Feb 15, 12:16 PM CST | SLEET 1 | Waterloo, AL | ONE INCH OF SLEET WAS REPORTED IN THE WATERLOO AREA. |
| Feb 15, 12:19 PM CST | SLEET 0.5 | 8 Wsw Russellville, AL | 0.50 INCHES OF SLEET WAS REPORTED IN THE BELGREEN COMMUNITY. |
| Feb 15, 1:15 PM CST | FREEZING RAIN 0.25 | 1 Nnw Athens, AL | POWERLINES REPORTED DOWN AND POWER OUTAGES OCCURRING JUST NORTHWEST OF THE ATHENS AREA. AMOUNT OF FREEZING RAIN ESTIMATED. |
| Feb 15, 2:09 PM CST | FREEZING RAIN 0.2 | Hillsboro, AL | ONE TO TWO TENTHS OF AN INCH OF INCH REPORTED ACCUMULATING ON AREA TREE LIMBS. |
| Feb 15, 2:18 PM CST | FREEZING RAIN 0.2 | Hillsboro, AL | ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION ESTIMATED ON TREE LIMBS. |
| Feb 15, 2:25 PM CST | FREEZING RAIN 0.25 | 3 Ene Littleville, AL | A TREE WAS BROUGHT DOWN BY ICING CAUSED BY FREEZING RAIN. ON COLBURN MOUNTAIN ROAD. ICING AMOUNT ESTIMATED. |
| Feb 15, 2:27 PM CST | FREEZING RAIN 0.25 | Phil Campbell, AL | MANY REPORTS OF TREE LIMBS FALLING IN THE PHIL CAMPBELL AREA. |
| Feb 15, 2:29 PM CST | FREEZING RAIN 0.25 | 5 Sse Harvest, AL | A LARGE TREE LIMB WAS KNOCKED DOWN BY FREEZING RAIN ACCUMULATION. |
| Feb 15, 2:30 PM CST | FREEZING RAIN 0.25 | 5 Sse Elkmont, AL | TREE LIMBS AND POWERLINES DOWN ON ELKTON ROAD NEAR ELM STREET DUE TO FREEZING RAIN. |
| Feb 15, 2:30 PM CST | FREEZING RAIN 0.3 | 3 Nne Harvest, AL | ONE QUARTER TO ONE THIRD OF AN INCH OF ICE REPORTED ACCUMULATING ON TREE LIMBS. |
| Feb 15, 2:35 PM CST | FREEZING RAIN 0.25 | 3 N Decatur, AL | A TREE WAS BROUGHT DOWN BY FREEZING RAIN ACCUMULATION. |
| Feb 15, 2:35 PM CST | FREEZING RAIN 0.25 | 4 Nw Madison, AL | AT LEAST ONE QUARTER OF AN INCH OF ICE WAS REPORTED ON TREE TREES DUE TO FREEZING RAIN. |
| Feb 15, 2:50 PM CST | FREEZING RAIN 0.25 | 4 Ne Athens, AL | POWERLINES DOWN NEAR OAKDALE SPARKING A GRASS FIRE. |
| Feb 15, 3:00 PM CST | FREEZING RAIN 0.25 | Moulton, AL | ALL ROADS WEST OF AL HIGHWAY 101 DECLARED IMPASSABLE. SLEET ACCUMULATIONS OVER AT LEAST HALF AN INCH AS WELL AS FREEZING RAIN IMPEDE TRAVEL. |
| Feb 15, 3:02 PM CST | FREEZING RAIN 0.25 | 2 Ese Flint City, AL | A TREE FELL DOWN TO TO FREEZING RAIN ACCUMULATIONS AT THIS LOCATION. |
| Feb 15, 3:38 PM CST | FREEZING RAIN 0.25 | 3 N Decatur, AL | SEVERAL TREES ARE REPORTED DOWN ACROSS MORGAN COUNTY DUE TO FREEZING RAINFALL ACCUMULATION. |
| Feb 15, 4:38 PM CST | FREEZING RAIN 0.25 | 2 Sw Gurley, AL | TREE DOWN DUE TO ICING NEAR ROCK CUT RD IN GURLEY. |
| Feb 15, 4:40 PM CST | FREEZING RAIN 0.25 | 2 Nw Athens, AL | LARGE PINE TREE LIMB FALLS ON PARKED VEHICLE DUE TO ICE ACCUMULATION. |
| Feb 15, 4:45 PM CST | FREEZING RAIN 0.63 | Phil Campbell, AL | 5/8 INCH OF FREEZING RAIN IN PHIL CAMPBELL. REPORT RELAYED VIA MEDIA PARTNER. |
| Feb 15, 5:20 PM CST | FREEZING RAIN 0.25 | 1 Nne Madison, AL | OFF DUTY NWS EMPLOYEE REPORTED TREE DOWNS DUE TO ICING NORTH OF HUGHES AND EASTVIEW IN MADISON, AL. |
| Feb 15, 5:20 PM CST | FREEZING RAIN 0.25 | 6 Nne Harvest, AL | FREEZING RAIN COVERING POWER LINES AND TREES. |
| Feb 15, 5:45 PM CST | FREEZING RAIN 0.25 | 4 Se Harvest, AL | TREES LIMBS FALLING DUE TO ICING. |
| Feb 15, 6:25 PM CST | FREEZING RAIN 0.25 | Elkmont, AL | APPROX. .25 IN OF FREEZING RAIN COVERING VEGETATION NEAR ELKMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS44 KHUN 151002 WSWHUN URGENT - WINTER WEATHER MESSAGE National Weather Service Huntsville AL 402 AM CST Mon Feb 15 2021 ALZ001>007-016-160015- /O.UPG.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ /O.NEW.KHUN.IS.W.0001.210215T1002Z-210216T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 402 AM CST Mon Feb 15 2021 ...ICE STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Significant icing. Ice accumulations up to one half inch. Snow and sleet accumulations of up to one inch. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison, Morgan and Cullman counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible, especially by late this morning and through much of the day. These hazardous travels conditions will impact the morning and evening commute. * ADDITIONAL DETAILS...Power outages will be likely due to the expected ice accumulations, which in some rural areas could last for a few days. The combination of bitter cold temperatures tonight into Tuesday will make conditions particularly hazardous for those that do lose power. Residents should be prepared and have an emergency supply kit ready in event of a long duration power outage. Travel conditions will be very slow to improve on Tuesday into Wednesday, even after the precipitation ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ALZ008>010-160015- /O.EXT.KHUN.WS.W.0001.210215T1002Z-210216T1200Z/ Marshall-Jackson-DeKalb- Including the cities of Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, and Rainsville 402 AM CST Mon Feb 15 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...A mix of freezing rain, sleet, and light snow expected. Total snow and sleet accumulations of up to one half inch. Ice accumulations of around one tenth to one quarter of an inch. * WHERE...Jackson, Marshall and DeKalb counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. These hazardous travels conditions could impact the morning and evening commute. Isolated power outages and tree damage will be possible due to the ice. * ADDITIONAL DETAILS...Isolated power outages will be possible due to the expected ice accumulations. The combination of bitter cold temperatures tonight into Tuesday will make conditions particularly hazardous for those that do lose power. Residents should be prepared and have an emergency supply kit ready in event of a long duration power outage. Travel conditions will be very slow to improve on Tuesday into Wednesday, even after the precipitation ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ076-096-097-160015- /O.CON.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ Moore-Lincoln-Franklin TN- Including the cities of Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 402 AM CST Mon Feb 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...A mix of freezing rain, sleet, and light snow expected. Snow and sleet accumulations of up to one inch and ice accumulations up to one quarter of an inch. * WHERE...Lincoln, Moore, and Franklin counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel will be hazardous. These hazardous travels conditions will impact the morning and evening commute. * ADDITIONAL DETAILS...Power outages will be possible due to the potential ice accumulations, which in some rural areas could last for a few days. The combination of bitter cold temperatures tonight into Tuesday will make conditions particularly hazardous for those that do lose power. Residents should be prepared and have an emergency supply kit ready in event of a long duration power outage. Travel conditions will be very slow to improve on Tuesday into Wednesday, even after the precipitation ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/hun
2 follow-up statements
840 WWUS44 KHUN 152040 WSWHUN URGENT - WINTER WEATHER MESSAGE National Weather Service Huntsville AL 240 PM CST Mon Feb 15 2021 ALZ001>007-016-160615- /O.CON.KHUN.IS.W.0001.000000T0000Z-210216T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 240 PM CST Mon Feb 15 2021 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Significant icing and Wind Chill temperatures. Ice accumulations up to one half inch. Snow and sleet accumulations of up to one inch, especially in northwest portions of Alabama. Wind Chill temperatures will fall into the single digits this evening and below zero in some portions of northwest and north central Alabama overnight. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison, Morgan and Cullman counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible, especially by late this morning and through much of the day. These hazardous travels conditions will impact the evening and morning commute. Wind chill temperatures will make for dangerous conditions if out and about tonight. * ADDITIONAL DETAILS...Power outages will be likely due to the expected ice accumulations, which in some rural areas could last for a few days. The combination of bitter cold temperatures tonight through Wednesday will make conditions particularly hazardous for those that do lose power. Residents should be prepared and have an emergency supply kit ready in event of a long duration power outage. Travel conditions will be very slow to improve on Tuesday into Wednesday, even after the precipitation ends. Dress accordingly and be prepared for hazardous temperatures this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Prepare for possible power outages. && $$ ALZ008>010-TNZ076-096-097-160615- /O.CON.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 240 PM CST Mon Feb 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...A mix of freezing rain, sleet, and light snow expected. Snow and sleet accumulations of up to one inch and ice accumulations up to one quarter of an inch. Also, Wind Chill temperatures will fall into the single digits later tonight across northeastern Alabama and southern Middle Tennessee. * WHERE...Lincoln, Moore, and Franklin counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel will be hazardous. These hazardous travels conditions will impact the morning and evening commute. Wind chill temperatures will make for dangerous conditions if out and about tonight. * ADDITIONAL DETAILS...Power outages will be possible due to the potential ice accumulations, which in some rural areas could last for a few days. The combination of bitter cold temperatures tonight into Tuesday will make conditions particularly hazardous for those that do lose power. Residents should be prepared and have an emergency supply kit ready in event of a long duration power outage. Travel conditions will be very slow to improve on Tuesday into Wednesday, even after the precipitation ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ For more information from the National Weather Service visit http://weather.gov/hun
413 WWUS44 KHUN 160051 WSWHUN URGENT - WINTER WEATHER MESSAGE National Weather Service Huntsville AL 651 PM CST Mon Feb 15 2021 ALZ001>007-016-160900- /O.CAN.KHUN.IS.W.0001.000000T0000Z-210216T1200Z/ /O.NEW.KHUN.WC.Y.0001.210216T0700Z-210216T1500Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 651 PM CST Mon Feb 15 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST TUESDAY... ...ICE STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 8 below zero. * WHERE...Lauderdale, Colbert, Franklin, Lawrence, Limestone, Madison, Morgan and Cullman counties in Alabama. * WHEN...From 1 AM to 9 AM CST Tuesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Although freezing rain and sleet has ended, roads will remain very slick and hazardous. In addition, the extremely cold wind chills will make venturing outside hazardous. Avoid venturing outside and avoid travel if at all possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ALZ008>010-160200- /O.CAN.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ Marshall-Jackson-DeKalb- Including the cities of Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, and Rainsville 651 PM CST Mon Feb 15 2021 ...WINTER STORM WARNING IS CANCELLED... Some brief freezing rain or drizzle is possible this evening as rainfall diminishes, and cold air begins rushing into northeast Alabama. However, the main risk for wintry precipitation has passed. Any lingering water on area roadways will freeze this evening, so unnecessary travel should be avoided. In addition, wind chills will fall into the single digits overnight. Use extreme caution if you must venture outdoors or travel. $$ TNZ076-096-160900- /O.NEW.KHUN.WC.Y.0001.210216T0700Z-210216T1500Z/ /O.CON.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ Moore-Lincoln- Including the cities of Lynchburg and Fayetteville 651 PM CST Mon Feb 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST TUESDAY... * WHAT...For the Winter Storm Warning, heavy mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 below zero. * WHERE...Moore and Lincoln counties. * WHEN...For the Winter Storm Warning, until 6 AM CST Tuesday. For the Wind Chill Advisory, from 1 AM to 9 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Avoid travel if at all possible. Hazardous conditions will impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TNZ097-160900- /O.CON.KHUN.WS.W.0001.000000T0000Z-210216T1200Z/ Franklin TN- Including the cities of Winchester, Sewanee, Decherd, Estill Springs, and Cowan 651 PM CST Mon Feb 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Heavy mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Franklin county in Tennessee. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Avoid travel if at all possible. Hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ For more information from the National Weather Service visit http://weather.gov/hun
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this ice storm warning went out at Feb 14, 11:08 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 14, 11:08 PM CST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1108 PM CST Sun Feb 14 2021
.UPDATE...
For 06Z TAFS.
&&
.NEAR TERM...(Rest of tonight)
Issued at 958 PM CST Sun Feb 14 2021
A weak mid-level wave preceding the primary shortwave trough of
interest (now located across the Upper Red River Valley of OK/TX)
will continue to advance northeastward across the region this
evening. Lift related to this disturbance has generated a broad swath
of light-occasionally moderate precipitation, primarily focused
across northwest/north central AL and in the form of freezing rain
and sleet. Given the progressive nature of the disturbance, it
appears reasonable to believe that the southwestern edge of the
broader axis of freezing rain/sleet will exit our southern Middle TN
zones btwn 6-9Z. In spite of the general light nature of the
precipitation and its progressive nature, impacts will still be felt
across the region, mainly in the form of slick roads due to a light
glaze of ice and some sleet. This is covered well by the current
Winter Storm Warning, and no changes are planned to the product at
this point. Otherwise, we made very minor adjustments to the wind and
low temperature grids, with an impressive temperature gradient
expected to remain in place across the region overnight (lows ranging
from the l-m 20s in northwest AL to the mid 30s in northeast AL).
.SHORT TERM...(Monday through Tuesday)
Issued at 331 PM CST Sun Feb 14 2021
This front will edge slightly more to the northwest during the
morning hours on Monday. However, locations near and west of this
same line from Winchester southwest to Vinemont, AL look to remain
near or below 33 degrees. Models continue to show heavy precipitation
developing near and behind the front early Monday morning as a low
forms further southeast it as it extends into the northern Gulf of
Mexico. This low continues to be forecast to move northeast into
Georgia, but more quickly on Monday. Where the cold air remains
behind the front will be a key to where the heaviest icing and
snowfall totals end up. For now, expecting the axis of heaviest icing
to occur in southeastern Franklin county, AL northeast into
Limestone county. Expect .15 to .35 inches of ice accumulation
overall in that swath from Sunday night into Monday evening before
ending. There will be a sharp gradient in ice accumulation as you go
into northeastern Alabama. At this point due to the location of the
frontal boundary over northeastern Alabama, most areas there will see
closer to a few hundreths to around 1/10 of an inch of icing and a
few hundreths of an inch of snowfall/sleet accumulations.
However, these conditions will hold off in northeastern Alabama until
3 PM, so the start time for the winter storm warning for those
counties has been delayed until then and continues through 6 AM on
Tuesday. If this front shifts further southeast with future updates,
the axes of heavier ice/snow could shift further east.
Models do move this out of the area more quickly, but freezing rain
or snow could hang on until around midnight on Tuesday. Temperatures
drop quickly Monday night into the 20s to upper teens, before
bottoming out in the lower teens to lower 20s by daybreak on Tuesday.
Thus, very hazardous icing will continue overnight. Highs don't look
to climb above the upper 20s to around 32 degrees in most areas on
Tuesday, despite some clearing and sunshine. Therefore, these
hazardous icing conditions are not expected to improve on Tuesday.
Another cold night is expected on Tuesday night as more cloud cover
moves back into the region. Lows in the teens to lower 20s again
will not allow conditions to improve much.
.LONG TERM...(Tuesday night through Saturday)
Issued at 245 PM CST Sun Feb 14 2021
The next system to watch is another low pressure system coming out of
the western Gulf of Mexico, taking almost an identical track to the
system on Monday. The main difference with this system is that we are
forecast to get much warmer on Wednesday out ahead of the Low than we
were out ahead of the Low on Monday. There's still much uncertainty
going into the next system that will move through overnight Wednesday
night into Thursday in regards to precipitation type. Precipitation
type will greatly depend on what temperatures get up to on Wednesday,
and I'm concerned the models are too warm with the highs on
Wednesday. Went ahead and undercut the models by a couple degrees to
reflect the problem models have had with this cold air. With that, we
may see precipitation start in NW Alabama and southern Middle
Tennessee Wednesday evening and overnight Wednesday night as
freezing rain, sleet, or snow, with temperatures hugging 32-34
degrees. Amounts should generally be light, under an inch of snow or
just a glazing of ice. This should all change over to rain Thursday
morning as strong southerly flow out ahead of the approaching Low
from the Gulf helps to warm us up into the 40s.
Now as the cold front brings cold air back in on the back side of
this system, ensembles suggest that there is a decent chance we get a
changeover from rain to snow Thursday night into Friday morning.
Probably won't get more than a dusting, and with ground temperatures
above freezing, not expecting much to stick, apart from our higher
elevations on Sand Mountain and the Cumberland Plateau. Maybe Monte
Sano as well. These locations might see an inch.
Once this system moves off to the northeast, the cold air finally
gets pushed off to the north and east as well going into the weekend,
with high pressure building over the Southeast. We'll still have cold
air in place for Friday, with highs generally in the 30s, but as we
go into Saturday and Sunday, it looks like we should get dramatically
warmer over the weekend, with highs back in the 50s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1108 PM CST Sun Feb 14 2021
No changes to previous aviation forecast reasoning. Poor aviation
weather conditions will persist thru the upcoming TAF period,
featuring IFR-LIFR cigs/vsby and multiple chances for wintry
precipitation at the terminals. A weak disturbance aloft will
continue to bring an extended period of lgt FZRA to the MSL/HSV
terminals early in the period, and current AWWs will likely be
extended at their expirations. As the main storm system of interest
shifts northeastward into the Mid-South region tomorrow, a band of
heavier precipitation will begin to overspread the terminals from
W-to-E late tomorrow morning. This will predominately occur as a
mixture of SN/PL/FZRA, and some of the precip could be locally heavy
resulting in LIFR cigs/vsby. Conditions will improve from W-to-E
during the afternoon, as the axis of heavier precip shifts rapidly
east-northeastward. Sfc winds will oscillate between NNE-NNW, with
sustained speeds of 5-10 knots and occasional gusts up to 15 knots.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Winter Storm Warning from 3 PM Monday to 6 AM CST Tuesday for
ALZ008>010.
Winter Storm Warning until 6 AM CST Tuesday for ALZ001>007-016.
TN...Winter Storm Warning until 6 AM CST Tuesday for TNZ076-096-097.
&&
NEAR TERM...70/DD
SHORT TERM...KTW
LONG TERM...McCoy
AVIATION...70/DD
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Feb 14, 10:08 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1008 PM CST Sun Feb 14 2021 ALZ001>007-016-TNZ076-096-097-151915- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln-Franklin TN- 1008 PM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... This Hazardous Weather Outlook is for north central Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. ALZ008>010-151915- Marshall-Jackson-DeKalb- 1008 PM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY... This Hazardous Weather Outlook is for northeast Alabama. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Ice Storm Warnings in Alabama, 2021Every ice storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.